Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Side effects of medicne used for High BP
    avatar
    An_243533 posted:
    I am taking BP tablets (TENORETIC 100mg), half tablet every day since 2-3 years. I am usually regular with this and my BP is under control and BP reading remains almost in normal range. However if for some reasons I have stopped the medicine, after 2-3 days the BP reading starts going up and within a week it jumps (150-90) or above. Due to this medicine I have some side effects, specially in my SEX life. Is it possible for me to stop using this medicine and follow other alternatives like exercise and diet control etc.
    Reply
     
    avatar
    billh99 responded:
    There are any number of different possibilities. But no way of know if they will work for you are not.

    Reducing weight if even a little over weight can have a big effect.

    Exercise, but aerobic and strength help.

    A heart healthy diet helps keeps the vessels flexible and they keep the BP. But that change will take months and months to have an effect. But depending on your condition and with exercise it can have a large effect. And even if it does not help lower your BP, it will help prevent it from rising in the furture and has has many other help benifits. (DASH diet, Mediterranean, TLC diet). Basically limit saturated fast, lean protein sources, lots and lots and lots of fruits and veggies, and limit refined carbs.

    But specifically for high BP you want to limit sodium (salt) - common in prepared foods and restaurant meals - and east foods with lots of potassium.

    As for as the meds go they are many, many different BP meds with different side effects.

    You are on a combination diuretic (Chlorthalidone) and beta blocker (Atenolol). Beta blockers are known to have sexual side effects.

    You can get the Chlorthalidone along or in a combination with some other BP meds.

    Talk to your doctor about your problem and ask about switching to an ACEinhibitor/ABR or a calcium channel blocker.

     
    avatar
    Infomen replied to billh99's response:
    Thanks for your reply. I will check with my doctor also.


    Helpful Tips

    Blood pressure
    I would like to know what couph medicine I can take with out my blood pressure going up. My dr gave me a inhaler, but sometimes it's not ... More
    Was this Helpful?
    6 of 11 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center